Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 67, NWS San Angelo, TX

June 3, 2007Irion County, Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 3, 2007, 5:38 PM CDT for Irion County, Tom Green County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 5:38 PM CDT (22:38 UTC)
Expired
Jun 3, 2007, 8:45 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Irion County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 22 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:05 PM CDTFLASH FLOODSan Angelo, TXMANY LOW WATER CROSSINGS FLOODED...WITH A HIGH SWIFT WATER RESCUE CURRENTLY GOING ON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 032241
FFWSJT
TXC235-451-040145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
538 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TOM GREEN COUNTY IN WEST CENTRAL TEXAS
  EASTERN IRION COUNTY IN WEST CENTRAL TEXAS

* UNTIL 845 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.  
  THE STORMS WILL MOVING SOUTH AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANCOURT...
  WALL...VERIBEST...TANKERSLEY...SAN ANGELO...MERETA...GRAPE CREEK...
  CARLSBAD AND ARDEN

BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT
THE MCDONALDS ON SOUTHWEST BOULEVARD AND ALONG COLLEGE HILLS
BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE
INTERSECTION OF SPAULDING AND NORTH ARCHER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 845 PM.

LAT...LON 3109 10099 3110 10011 3159 10012 3166 10057
      3154 10103

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:53 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 3, 3:53 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
353 PM CDT SUN JUN 3 2007

.UPDATE...
UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH 341 UNTIL
MIDNIGHT.

&&

.SHORT TERM...

.PREV DISCUSSION... /ISSUED 151 PM CDT SUN JUN 3 2007/

SHORT TERM...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF THE
SOUTHERN HALF OF THE CWA. THE MAIN THREAT WILL BE LARGE HAIL...WIDESPREAD
WIND DAMAGE...AND ISOLATED TORNADOES. THE COLD FRONT IS LOCATED
FROM STERLING CITY TO JUST NORTH OF SAN ANGELO TO NEAR BROWNWOOD.
ANOTHER BOUNDARY WAS DRAPED ACROSS THE I10 CORRIDOR. AS THE SHORTWAVE
WHICH IS MOVING INTO FAR WEST TEXAS CONTINUES TO APPROACH WC
TX...THE COMBINATION OF ADEQUATE LOW LEVEL MOISTURE...CAPE VALUES
APPROACHING 3000 J/KG...AND MODERATE BULK SHEAR WILL SET THE STAGE
FOR A SIGNIFICANT SEVERE WEATHER EVENT LATE THIS AFTERNOON AND
EVENING. EXPECT AN MCS TO DEVELOP ACROSS THE MAF CWA AND TRACK ESE
INTO THE SOUTHERN HALF OF WC TX THIS EVENING. AS THE NW FLOW
CONTINUES...COULD SEE YET ANOTHER MCS DEVELOP AND TRACK ACROSS THE
NORTHERN EDWARDS PLATEAU TOMORROW NIGHT.

LONG TERM...
FOR WED THROUGH SUNDAY...EXPECT THE CAP TO DEVELOP AS THE UPPER
FLOW BECOMES WSW ALLOWING WARMER AIR INTO THE REGION. TEMPS SHOULD
RISE INTO THE 90S EVEN IN ABILENE WHO HAS NOT REACHED 90 SO FAR
THIS YEAR HOWEVER...CANNOT RULE OUT AN ISOLATED TSTORM SO WILL
KEEP SILENT 10 POPS IN THE PACKAGE. WENT SLIGHTLY COOLER THAN MEX
GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 66  87  63  87 /  50  20  30  20
SAN ANGELO 	 66  88  65  89 /  70  30  50  30
JUNCTION 	 69  89  66  88 /  70  30  40  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26
Hazardous weather outlook, Jun 3, 2:25 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CDT SUN JUN 3 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
225 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS GOOD CHANCE OF SEVERE WEATHER BEGINNING LATE THIS
AFTERNOON...AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN UPPER
LEVEL STORM SYSTEM IN NEW MEXICO. SEVERE STORMS ARE DEVELOPING IN THE
PERMIAN BASIN EARLY THIS AFTERNOON...AND MOVE EAST INTO WEST CENTRAL
TEXAS LATE THIS AFTERNOON AND EVENING.

A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS IN WEST CENTRAL
TEXAS....ALONG AND SOUTH OF A WEAK COLD FRONT...WHICH EXTENDS
FROM BIG SPRING TO ROBERT LEE TO BALLINGER TO BRADY TO BROWNWOOD.
THE REST OF WEST CENTRAL TEXAS...INCLUDING THE BIG COUNTRY...IS
IN A SLIGHT RISK OF SEVERE WEATHER.

WITH STRONG WIND SHEAR AND STRONG INSTABILITY...SOME OF THE STORMS
WILL REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES POSSIBLE. HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE. THE STORMS WILL CONTINUE THROUGH
THE NIGHT...AND SHOULD WEAKEN TOWARD MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON
INTO MONDAY NIGHT ACROSS MUCH OF WEST CENTRAL TEXAS AS ANOTHER
STORM SYSTEM INTERACTS WITH THE REMNANT COLD FRONT ACROSS THE
AREA. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. STORMS SHOULD
DECREASE ACROSS WEST CENTRAL TEXAS BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Jun 3, 3:48 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT SUN JUN 3 2007

TXZ064-032145-
STERLING TX-
348 PM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT FOR STERLING
COUNTY...

AT 346 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 23 MILES WEST OF STERLING CITY...OR
ABOUT 9 MILES SOUTHEAST OF GARDEN CITY...MOVING EAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  STERLING COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 3, 4:25 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 PM CDT SUN JUN 3 2007

TXZ071-072-032230-
TOM GREEN TX-IRION TX-
425 PM CDT SUN JUN 3 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR TOM GREEN
AND IRION COUNTIES...

AT 420 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 26 MILES NORTHWEST OF ARDEN...OR ABOUT
15 MILES SOUTHWEST OF STERLING CITY...MOVING EAST AT 25 MPH. THIS
THUNDERSTORM MAY AFFECT THE SAN ANGELO AREA AROUND 530 PM. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ARDEN BY 515 PM CDT
  TANKERSLEY BY 530 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 3, 5:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             7 WSW SAN ANGELO        31.42N 100.56W
06/03/2007  E1.00 INCH       TOM GREEN          TX   AMATEUR RADIO

&&

HGUERRER
Local storm report, Jun 3, 5:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 N SAN ANGELO          31.51N 100.45W
06/03/2007  E1.00 INCH       TOM GREEN          TX   BROADCAST MEDIA

&&

HGUERRER
Local storm report, Jun 3, 5:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
529 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND GST     6 E TANKERSLEY          31.34N 100.55W
06/03/2007  M63 MPH          TOM GREEN          TX   AWOS

&&

HGUERRER
Local storm report, Jun 3, 5:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
532 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             3 SW SAN ANGELO         31.41N 100.49W
06/03/2007  E0.75 INCH       TOM GREEN          TX   PUBLIC

&&

HGUERRER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:22 AM CDTSevere Thunderstorm WarningSJTSterling27 min
Jun 3, 4:00 PM CDTSevere Thunderstorm WarningSJTSterling60 min
Jun 3, 4:30 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green60 min
Jun 3, 5:13 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green62 min
Jun 3, 5:28 PM CDTSevere Thunderstorm WarningSJTConcho, Irion, Menard, Schleicher, Tom Green32 min
Jun 3, 5:29 PM CDTSevere Thunderstorm WarningSJTIrion40 min
Jun 3, 5:57 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard63 min
Jun 3, 6:00 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green60 min
Jun 3, 6:19 PM CDTFlash Flood WarningSJTConcho, McCulloch, Mason, Menard, San Saba3 hr
Jun 3, 6:47 PM CDTSevere Thunderstorm WarningSJTMason, San Saba18 min
Jun 3, 6:52 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard38 min
Jun 3, 6:55 PM CDTSevere Thunderstorm WarningSJTMenard14 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.